Alert archive / California / Winter Storm Warnings in 2016
Winter Storm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm warning at Jan 5, 2016, 10:14 PM PST. It took effect at Jan 6, 2016, 3:00 AM PST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 10:14 PM PST (06:14 UTC)
- In effect from
- Jan 6, 2016, 3:00 AM PST
- Expired
- Jan 6, 2016, 10:00 PM PST
- In force
- 19 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
513 WWUS46 KSTO 060614 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1014 PM PST TUE JAN 5 2016 ...ANOTHER ROUND OF WINTER WEATHER FOR WEDNESDAY... .ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA LATE TONIGHT AND WEDNESDAY AND BRING MORE SNOW TO THE MOUNTAINS. SNOW LEVELS ARE EXPECTED TO BE LOWER WITH IMPACTS MORE AREAS. CAZ069-061800- /O.EXP.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KSTO.WS.W.0002.160106T1600Z-160107T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 1014 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY ABOVE 4000 FEET... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR WEST SLOPE OF THE SIERRA NEVADA...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ068-061800- /O.EXP.KSTO.WS.W.0001.000000T0000Z-160106T0600Z/ /O.NEW.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 1014 PM PST TUE JAN 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY ABOVE 3500 FEET... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR WESTERN PLUMAS COUNTY AND LASSEN PARK...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH POSSIBLE TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...WEDNESDAY AND WEDNESDAY NIGHT. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 4 TO 7 INCHES ABOVE 3500 FEET TO A FOOT AT THE HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$ CAZ013-063-061800- /O.NEW.KSTO.WS.W.0002.160106T1100Z-160107T0300Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 1014 PM PST TUE JAN 5 2016 ...WINTER STORM WARNING IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR THE MOUNTAINS OF WESTERN SHASTA COUNTY TO THE MOUNTAINS OF NORTHERN LAKE COUNTY...WHICH IS IN EFFECT FROM 3 AM TO 7 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...LATE TONIGHT INTO WEDNESDAY EVENING. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3000 FEET WITH UP TO 15 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ014-061800- /O.NEW.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 1014 PM PST TUE JAN 5 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR THE BURNEY BASIN...WHICH IS IN EFFECT FROM 8 AM TO 10 PM PST WEDNESDAY. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS. * TIMING...WEDNESDAY THROUGH WEDNESDAY EVENING * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS UP TO 3 INCHES AROUND 3000 FEET WITH UP TO 7 INCHES ABOVE 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
576 WWUS46 KSTO 061027 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 227 AM PST WED JAN 6 2016 ...ANOTHER ROUND OF WINTER WEATHER FOR TODAY... .ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA EARLY THIS MORNING AND TODAY BRINGING MORE SNOW TO THE MOUNTAINS. SNOW LEVELS ARE EXPECTED TO BE LOWER AND AS A RESULT MORE AREAS WILL BE IMPACTED. CAZ068-070030- /O.UPG.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ /O.EXA.KSTO.WS.W.0002.160106T1600Z-160107T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 227 AM PST WED JAN 6 2016 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH POSSIBLE TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THIS MORNING THROUGH LATE THIS EVENING. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET AND UP TO 18 INCHES AT THE HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ013-063-070030- /O.CON.KSTO.WS.W.0002.160106T1100Z-160107T0300Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 227 AM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THIS MORNING THROUGH EARLY THIS EVENING. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3000 FEET WITH UP TO 18 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-070030- /O.CON.KSTO.WS.W.0002.160106T1600Z-160107T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 227 AM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THIS MORNING THROUGH LATE THIS EVENING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-070030- /O.CON.KSTO.WW.Y.0001.160106T1600Z-160107T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 227 AM PST WED JAN 6 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS. * TIMING...THIS MORNING THROUGH LATE THIS EVENING * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS UP TO 3 INCHES AROUND 3000 FEET WITH UP TO 7 INCHES ABOVE 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
659 WWUS46 KSTO 070052 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 452 PM PST WED JAN 6 2016 CAZ013-063-070300- /O.CON.KSTO.WS.W.0002.000000T0000Z-160107T0300Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 452 PM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THROUGH EARLY THIS EVENING. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3000 FEET WITH UP TO 18 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ068-070600- /O.CON.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 452 PM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH POSSIBLE TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THROUGH LATE THIS EVENING. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET AND UP TO 18 INCHES AT THE HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-070600- /O.CON.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 452 PM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THROUGH LATE THIS EVENING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ014-070600- /O.CON.KSTO.WW.Y.0001.000000T0000Z-160107T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 452 PM PST WED JAN 6 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS. * TIMING...THROUGH LATE THIS EVENING * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS UP TO 3 INCHES AROUND 3000 FEET WITH UP TO 7 INCHES ABOVE 4500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
718 WWUS46 KSTO 070304 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 704 PM PST WED JAN 6 2016 CAZ013-063-070415- /O.EXP.KSTO.WS.W.0002.000000T0000Z-160107T0300Z/ SHASTA LAKE AREA / NORTHERN SHASTA COUNTY- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- INCLUDING THE CITIES OF...SHASTA DAM ...ALDER SPRINGS 704 PM PST WED JAN 6 2016 ...WINTER STORM WARNING HAS EXPIRED... THE STORM HAS DECREASED IN INTENSITY THEREFORE THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. SCATTERED SHOWERS WILL CONTINUE OVERNIGHT THAT MAY LEAD TO LOCAL ACCUMULATIONS UP TO 1 INCH. $$ CAZ014-070415- /O.CAN.KSTO.WW.Y.0001.000000T0000Z-160107T0600Z/ BURNEY BASIN / EASTERN SHASTA COUNTY- INCLUDING THE CITY OF...BURNEY 704 PM PST WED JAN 6 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM HAS DECREASED IN INTENSITY THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. SCATTERED SHOWERS MAY OCCUR LATER TONIGHT BUT ONLY MINOR ACCUMULATIONS ARE EXPECTED. $$ CAZ068-070600- /O.CON.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 704 PM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH POSSIBLE TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THROUGH LATE THIS EVENING. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 3500 FEET AND UP TO 18 INCHES AT THE HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... && A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-070600- /O.CON.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 704 PM PST WED JAN 6 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * MAIN IMPACT: SNOW-COVERED AND SLIPPERY ROADS WITH SIGNIFICANT TRAVEL DELAYS AND CHAIN CONTROLS. * TIMING...THROUGH LATE THIS EVENING. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...TOTAL ACCUMULATIONS 5 TO 10 INCHES ABOVE 4000 FEET WITH UP TO 14 INCHES AT HIGHEST PEAKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DIFFICULT. IF YOU MUST TRAVEL... KEEP AN EXTRA FLASHLIGHT... FOOD AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
303 WWUS46 KSTO 070552 WSWSTO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 952 PM PST WED JAN 6 2016 CAZ068-071200- /O.EXP.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ /O.NEW.KSTO.WW.Y.0002.160107T0600Z-160107T1200Z/ WESTERN PLUMAS COUNTY/LASSEN PARK- INCLUDING THE CITIES OF...CHESTER...QUINCY 952 PM PST WED JAN 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * MAIN IMPACT: SNOW-COVERED SLIPPERY ROADS WITH CHAIN CONTROLS. * TIMING...THROUGH 4 AM TONIGHT. * LOCATIONS...HIGHWAYS 36 AND 44 NEAR LASSEN PARK. * SNOW ACCUMULATIONS...ADDITION ACCUMULATIONS 1 TO 3 INCHES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$ CAZ069-071200- /O.EXP.KSTO.WS.W.0002.000000T0000Z-160107T0600Z/ /O.NEW.KSTO.WW.Y.0002.160107T0600Z-160107T1200Z/ WEST SLOPE NORTHERN SIERRA NEVADA- INCLUDING THE CITY OF...BLUE CANYON 952 PM PST WED JAN 6 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY... ...WINTER STORM WARNING WILL EXPIRE AT 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 4 AM PST THURSDAY. * MAIN IMPACT: SNOW-COVERED SLIPPERY ROADS WITH CHAIN CONTROLS. * TIMING...THROUGH 4 AM TONIGHT. * LOCATIONS...INTERSTATE 80 OVER DONNER PASS...HIGHWAY 50 OVER ECHO SUMMIT AND HIGHWAY 88 OVER CARSON PASS. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS 1 TO 3 INCHES ABOVE 4000 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 5, 9:37 PM PST, 37 minutes earlier.
Area forecast discussion, Jan 5, 9:37 PM PST, 37 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 937 PM PST TUE JAN 5 2016 .SYNOPSIS... ACTIVE WEATHER PATTERN CONTINUES TO IMPACT NORTHERN CALIFORNIA THIS WEEK. ANOTHER ROUND OF BREEZY WINDS, MOUNTAIN SNOW AND VALLEY RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT WITH SHOWERS AND ISOLATED THUNDERSTORMS THURSDAY. STILL LOOKS LIKE FRIDAY WILL BE OUR DRIEST DAY SO PLAN OUTDOOR ACTIVITIES ACCORDINGLY. && .DISCUSSION... The second system will move in late tonight and Wednesday. This system looks colder with windy conditions and should bring lower snow levels down to between 3000 to 4000 ft...lowest in the north. The convective nature of this system may bring some local lower snow levels at times. The system will move along the coastal range later tonight and move through the valley during the morning. Some heavy rain looks possible along the front for an hour or so that could cause some street flooding and burn scar issues as it moves through. Timing looks slightly faster so have upped the timing of the onset a little. The coastal range up through Western Shasta County should see good rainfall rates late tonight and early Wednesday morning that will translate to lots of snow over the peaks. We will be issuing a Winter Storm Warning for that area...Winter Weather Advisory for the Burney Basin and Plumas County...and Winter Storm Warning for the west slopes of the Sierra. The winds look like it will be decreasing in the afternoon and precipitation will be decreasing during the evening hours for most locations. The center of the low will start to drop southward Wednesday night and may help to enhance some activity along the coastal range and over Shasta County Wednesday night into Thursday. Chances of showers will persist on Thursday with the better chances over the mountains. As the low moves over the area Thursday night showers may persist with isolated thunderstorms. The low continues to drop southward on Friday and the interior should be drying out during the daytime. There may be another system that moves into the region late Friday night into Saturday to bring some more rain but that system does not look to be that strong at this time. && .EXTENDED DISCUSSION (Saturday THROUGH Tuesday) Model consensus in the EFP is the only relatively dry day will be Sun...with the GFS suggesting a drier pattern for Norcal due to a persistent and amplified ridge along the W Coast early next week. Difference in model details leads to low confidence in the EFP...beginning with Sat. A more glancing blow is offered by the GFS as the short wave tracks along the coast...while the ECMWF pushes the short wave through the amplified W Coast ridge developing in the wake of the longer wave trof this week. Some weakening of the short wave is anticipated when encountering the amplified ridge...so we lean towards the GFS...but not with both feet. After which...another trof/closed low encounters the W Coast ridge Mon and Tue and encounters a similar fate...either staying offshore and weakening as it approaches the coast per the GFS...or making it inland but weakening as it moves inland per the ECMWF. Our PoPs reflect the uncertainty of these scenarios and obviously the details will need to be sorted out in later forecasts. JHM && .AVIATION... Relative lull in weather across Northern California this evening, with isolated showers and VFR/MVFR conditions. Some patchy MVFR/IFR fog may develop tonight ahead of the next system. Next weather system will move inland after 12z Wednesday, with MVFR/IFR conditions continuing. Showers will continue in the afternoon and evening. SE winds will increase to 15-25 kt with gusts to 35-40 kt, strongest near Sacramento and Stockton TAF sites. Winds will decrease during the late afternoon and evening. Aviation Weather Warning Has Been Issued For The Stockton Airport Between 6am and 1pm Wednesday for Sustained Winds Greater Than 24 Knots, and Wind Gusts Greater Than 35 Knots. Dang && .STO Watches/Warnings/Advisories... Winter Weather Advisory from 8 AM to 10 PM PST Wednesday for Western Plumas County/Lassen Park. Winter Weather Advisory from 8 AM to 10 PM PST Wednesday for Burney Basin / Eastern Shasta County. Winter Storm Warning from 8 AM to 10 PM PST Wednesday for West Slope Northern Sierra Nevada. Winter Storm Warning from 3 AM to 7 PM PST Wednesday for Mountains Southwestern Shasta County to Northern Lake County- Shasta Lake Area / Northern Shasta County. Flash Flood Watch from 3 AM PST Wednesday through Wednesday morning for Clear Lake/Southern Lake County. FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON FOR THE BUTTE BURN AREA. Wind Advisory from 4 AM to 2 PM PST Wednesday for Carquinez Strait and Delta-Central Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley. &&
In the hours before
Local storm report, Jan 5, 7:05 PM PST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
705 PM PST TUE JAN 5 2016
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM SNOW 2 E PINECREST 38.19N 119.96W
01/05/2016 M13.0 INCH TUOLUMNE CA TRAINED SPOTTER
STORM TOTAL SNOW OF 13 INCHES. STILL SNOWING
LIGHTLY.
&&
TGDThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 6:11 PM PST | Flash Flood Watch | STO | Calaveras, Lake | 21 hr |
| Jan 5, 10:14 PM PST | Winter Weather Advisory | STO | 21 hr |
Nearby
Winter Storm Warnings in California, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.